Hail, Cassia
- When
- June 19, 6:49 PM MST to 6:55 PM MST
- Where
- Cassia County, 12 mi S of Oakley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.083, -113.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 19, 2:05 PM MST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 305 PM MDT SAT JUN 19 2004 .DISCUSSION... AFTERNOON CONVECTION HAS BEEN LIMITED TO MOUNTAIN AREAS THUS FAR AS DRYER AIR HAS PUSHED INTO THE REGION FROM CIRCULATING LOW IN WASHINGTON STATE. HOWEVER...CONVECTIVE TEMPERATURES BETWEEN 73 AND 78 DEGREES ARE BEING REACHED AND MORE DEVELOPMENT IS EXPECTED AS UPPER LEVEL JET AXIS MOVES INTO REGION ASSISTING IN UPWARD VERTICAL MOTION. WITH ALL THE CONVECTION FROM OVERNIGHT AND THIS MORNING...STABILIZED LAYER IN SNAKE VALLEY HAS PRECLUDED ADDITIONAL DEVELOPMENT. SOME STORMS OVER THE MOUNTAINS WILL PUSH OUT INTO THE SNAKE PLAIN...BUT ONLY ISOLATED EVENTS AT THIS TIME. MAIN DEVELOPMENT IS IN THE CENTRAL MOUNTAINS WHERE LIS ARE -2 TO -4 AND BETTER DYNAMICS WITH LEFT FRONT QUADRANT OF UPPER JET. STORMS TO DIE OUT LATER THIS EVENING WITH LOSS OF INSTABILITY...WITH WITH LOW SLOWLY FILLING AND SHIFTING EASTWARD AND SLIGHT CHANCE REMAINS ON SUNDAY. SHEAR AXIS OVER AREA ON SUNDAY COMBINED WITH ANOTHER SHORTWAVE MOVING INTO THE AREA FROM CANADA WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS DURING DAY AND INTO MONDAY. GFS AND ENSEMBLE MODEL GROUP CONTINUE TO SHOW LARGE SCALE RIDGING DEVELOPING TUESDAY THROUGH END OF THE WEEK. WARMING TREND WILL BEGIN IN EARNEST ON WEDNESDAY...BUT WITH EASTERN IDAHO IN NORTHWEST FLOW ALOFT SOME CLOUDS TO PASS BY AND MAIN AXIS OF THERMAL RIDGE TO THE WEST. BEGINNING THURSDAY AND THROUGH TO SUNDAY...IT IS CURRENTLY HARD TO TELL IF A SHORTWAVE WILL SLIP DOWN IN THE NORTHWEST FLOW AND AT WHICH TIME PERIOD...SO HAVE LEFT OFF MENTION OF PRECIP IN LONG RANGE. PRESTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT SAT JUN 19 2004 IDZ017>023-031-032-201200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 400 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK SURFACE FRONT WILL PUSH THROUGH THE REGION THIS EVENING UNDER THE RIGHT REAR QUAD OF AN EXITING UPPER JET WHICH MAY HELP TO GENERATE STRONGER THUNDERSTORM DEVELOPMENT NORTH OF POCATELLO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
455 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 SW POCATELLO 42.83N 112.52W
06/19/2004 0.75 INCH BANNOCK ID TRAINED SPOTTER
&&
RS/VPThe Salt Lake City radar (KMTX), 149 km away, was scanning. The volume nearest the first event began at 01:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407873.